Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online
Ask a Urologist   »  

Have early stage prostate cancer, taking radiotherapy. Pain and burning on urination. Taking Flomax. Will these side effects ease after treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I have early stage Prostate Cancer and have been taking external beam radiation treatments. I only have 3 more to go . I Have pain and burning on urination.Urgency and frequency. Most of the time I need to double void to empty my bladder. I am taking Flomax .04 AZO phenazpyridine HCI97.5 mg which so has not worked very well Tyenyol for pain Would taking Flomax .08 help more with urinary stream. My DR. Ok ed taking the .08 Flomax but said was not sure of side affects doing so.. .Drinking lot of water. Been checked for any infections and all negitive.any sujestions about any other meds to try. Do you know if these side affects will ease when treatment is complete.
Posted Tue, 10 Jul 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 7 hours later

Thanks for posting the query.I understand your query and the clinical situation.
Flomax 0.8 can be attempted. The usual side effects are giddinesss, tiredness and erectile problem.
If it is not affecting u significantly, it is worth the try. You can always switch back to 0.4 later if u r not happy.
Unfortunately, there are no other specific medications for ur problem other than what you are already taking.
Side effects should ease gradually over a period of time, though it is difficult to predict.

Hope I answered. Kindly get back for doubts, if any. If not, kindly accept and rate my answer.

Above answer was peer-reviewed by
Follow-up: Have early stage prostate cancer, taking radiotherapy. Pain and burning on urination. Taking Flomax. Will these side effects ease after treatment? 14 minutes later
Is it OK to take AZO longer then it says on package since my systoms are not from a UTI?
after I first urinate and think I am done. I then need to massage my bladder area to be able to finish ,then I go some more and feel better. I am assuming my bladder is not emptying enough the first try. The massaging works tho. I know this is probably caused by the radiation affecting by bladder and prostate. it is mostly in the evening.
At times I apply a heat pad the area I am going to try the .08 flomax and see if it wil help. Thanks for your input on my situation.
Answered by Dr. G.Srinivasan 3 hours later

Thanks for ur reply.
AZO is a kind of urinary analgesic, just to relieve your symptoms at least partly.You probably can take in short courses repeatedly.
U r right in that these symptoms are due to the effect of radiation in these organs.

Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor